Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 150, NWS Cleveland, OH

August 17, 2024Portage County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 17, 2024, 6:59 PM EDT for Portage County, Summit County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2024, 6:59 PM EDT (22:59 UTC)
Expired
Aug 17, 2024, 7:45 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:01 PM EDTTSTM WND DMG2 Ne Brimfield, OHCorrects previous tstm wnd dmg report from 2 NE Brimfield. Tree down on roadway. Time estimated from radar.
Aug 17, 7:22 PM EDTTSTM WND DMG1 W Mantua, OHTree down on road. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS51 KCLE 172259
SVRCLE
OHC133-153-172345-
/O.NEW.KCLE.SV.W.0150.240817T2259Z-240817T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
659 PM EDT Sat Aug 17 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Portage County in northeastern Ohio...
  East central Summit County in northeastern Ohio...

* Until 745 PM EDT.

* At 659 PM EDT, a severe thunderstorm was located near Mogadore, or
  7 miles southwest of Ravenna, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Akron, Ravenna, Cuyahoga Falls, Kent, Hudson, Tallmadge,
  Streetsboro, Mogadore, Garrettsville, Mantua, Stow, Brimfield,
  Munroe Falls, Silver Lake, Windham, Hiram, Brady Lake, Sugar Bush
  Knolls, and Wayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4102 8150 4115 8151 4129 8129 4135 8109
      4135 8100 4114 8100
TIME...MOT...LOC 2259Z 239DEG 26KT 4109 8135 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
2 follow-up statements
096 
WWUS51 KCLE 172318
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
718 PM EDT Sat Aug 17 2024

OHC153-172327-
/O.CAN.KCLE.SV.W.0150.000000T0000Z-240817T2345Z/
Summit OH-
718 PM EDT Sat Aug 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMMIT COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4107 8128 4125 8136 4129 8129 4135 8109
      4135 8100 4114 8100
TIME...MOT...LOC 2317Z 241DEG 34KT 4118 8115 

$$

OHC133-172345-
/O.CON.KCLE.SV.W.0150.000000T0000Z-240817T2345Z/
Portage OH-
718 PM EDT Sat Aug 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL PORTAGE COUNTY...

At 717 PM EDT, a severe thunderstorm was located near Ravenna, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Ravenna, Streetsboro, Garrettsville, Mantua, Aurora, Windham, Hiram,
Brady Lake, Sugar Bush Knolls, and Wayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4107 8128 4125 8136 4129 8129 4135 8109
      4135 8100 4114 8100
TIME...MOT...LOC 2317Z 241DEG 34KT 4118 8115 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
865 
WWUS51 KCLE 172335
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
735 PM EDT Sat Aug 17 2024

OHC133-172345-
/O.EXP.KCLE.SV.W.0150.000000T0000Z-240817T2345Z/
Portage OH-
735 PM EDT Sat Aug 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PORTAGE COUNTY WILL
EXPIRE AT 745 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4107 8128 4125 8136 4129 8129 4135 8109
      4135 8100 4114 8100
TIME...MOT...LOC 2335Z 239DEG 26KT 4123 8103 

$$

Garuckas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:41 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 17, 3:41 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 PM EDT Sat Aug 17 2024

.SYNOPSIS...
Low pressure over lower Michigan will drift east to Lake
Ontario by Sunday evening as a trailing cold front slowly crosses
the area tonight.  High pressure will build over the region in the
early to mid-week period.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...

Convective activity has increased this afternoon and will persist
until about 00Z with some decrease thereafter. Effective wind shear
of 20-25 knots with MLCAPE of 1500-2000 J/KG will allow the
activity to continue with some potential for strong to severe
wind and perhaps marginally severe hail mainly east of I-71.
Areas of heavy rain are likely along the lakeshore where storms
persist especially from Conneaut east into Erie County PA.

The region will be dominated by a slow moving low pressure over
the eastern Great Lakes through Sunday night. Somewhat of a
hybrid synoptic/lake enhanced rain event is expected. Scattered
to numerous showers and thunderstorms can be expected with peak
activity being diurnally driven in the afternoon and be mainly
north of US Route 30 and east of I-71. The heaviest rainfall
will be in the lakeshore counties from CLE east to ERI where
1-2.5" is possible with repeated activity.

More stable and drier air will filter into the region later
Sunday night. Lows tonight will be in the 60s with readings
about 5 degrees cooler Sunday night. Highs on Sunday will be in
the 70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

Surface low pressure and associated deep upper level trough will
continue to exit the Great Lakes region to the east on Monday. Broad
scale northwesterly flow, lingering low level moisture, and cooler
air aloft over a warm lake will allow for lingering lake enhanced
rain showers to persist early Monday morning through the afternoon
across Northeast Ohio and Northwest Pennsylvania. Large scale
subsidence under Canadian high pressure will allow for dry and quiet
conditions across the region through the remainder of the short term
period. Northerly flow through the short term will keep
temperatures below normal in the low to mid 70s for highs and upper
40s to lower 50s for overnight lows.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

Quiet and dry weather will continue through the long term period as
the aforementioned high pressure gradually builds eastward across
the Great Lakes region and into the Mid Atlantic region through the
long term. Afternoon high temperatures during the period will begin
in the mid-70s while gradually warming to the mid 80s by Saturday.
Overnight low temperatures follow a similar trend as they begin near
50 degrees Wednesday night before settling in the mid to upper 60s
by Friday night.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
VFR conditions prevail across the region but diurnal heating
has initiated convection over northern Ohio and central Ohio.
The coverage and intensity will increase until near 21Z ahead of
a diffuse slow moving cold front that extends from just south
of CHI to southern lower Michigan. The front will sag southeast
into the region tonight will gradual wind shift to the west and
then northwest. Scattered Showers and thunderstorms with MVFR
ceilings and visibility will become concentrated east of I-71
and especially along I-90 east of CLE. The activity is somewhat
diurnal and will wane toward sunset and after the weak frontal
passage with peak coverage/intensity from 19-22Z. Southwest
winds of 10-15 knots can be expected with gusts around 20 knots
but higher in storms near 30-40 knots.

Lower clouds will spread into the region after midnight with
generally MVFR conditions with areas of IFR which will improve
toward noon on Sunday.

Outlook...Non-VFR possible in showers and thunderstorms through
Monday mainly in the afternoon and early evening. Widespread
non- VFR appears most likely in low ceilings Sunday into Monday.

&&

.MARINE...

Upper level low persists over the Great Lakes region through the
weekend while a surface low drags a cold front east through early
Sunday morning. Southwest winds 10 to 15 knots will keep wave
heights offshore and below 3 feet through the rest of today and into
Sunday afternoon. Winds turn northwesterly while increasing to 15-20
knots by late Sunday afternoon and 15-25 knots by Sunday evening.
This will allow for wave heights to build to 3-6 feet. Expect for
winds and waves to be above small craft criteria late Sunday night
through Tuesday afternoon/evening with a Small Craft Advisory and
Beach Hazards Statement likely needed through that time period.

Lingering surface troughing will persist across Lake Erie through
Monday morning before high pressure builds overhead Monday into
Tuesday. The high will allow for northerly winds to decrease to 10-
15 knots by Tuesday night. As the high builds east across the Great
Lakes region through next week, generally easterly winds behind the
aforementioned cold front will continue into Friday.

The aforementioned surface troughing coupled with cooler 850 mb
temperatures and a warm lake surface temperature will create an
environment favorable for waterspouts to develop from tonight
through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...LaPlante
MARINE...Iverson
Hazardous weather outlook, Aug 17, 4:29 AM EDT, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
429 AM EDT Sat Aug 17 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
429 AM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. A few of these
storms may be strong to severe with isolated damaging wind gusts
possible. Heavy rainfall may lead to localized flooding during this
time, primarily in low-lying or urban areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
429 AM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. A few of these
storms may be strong to severe with isolated damaging wind gusts
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 17, 6:19 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
619 PM EDT Sat Aug 17 2024

OHZ021-022-172315-
Summit OH-Portage OH-
619 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PORTAGE AND EAST
CENTRAL SUMMIT COUNTIES THROUGH 715 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cuyahoga Falls, or near Akron, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Akron, Cuyahoga Falls, Kent, Hudson, Tallmadge, Streetsboro,
Garrettsville, Mantua, Stow, Aurora, Munroe Falls, Silver Lake,
Hiram, Brady Lake, and Sugar Bush Knolls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4116 8159 4135 8127 4134 8107 4127 8104
      4107 8154
TIME...MOT...LOC 2219Z 238DEG 26KT 4113 8150

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 17, 6:29 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
629 PM EDT Sat Aug 17 2024

PAZ001>003-172330-
Northern Erie PA-Southern Erie PA-Crawford PA-
629 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ERIE AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 730 PM EDT...

At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 10 miles southeast of Conneaut, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Erie, Edinboro, Waterford, Albion, Conneautville, Cranesville,
Springboro, Platea, Mill Village, and McKean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4187 7987 4172 8046 4180 8052 4186 8052
      4214 8004
TIME...MOT...LOC 2229Z 245DEG 25KT 4181 8043

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Aug 17, 6:32 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
632 PM EDT Sat Aug 17 2024

OHZ011-013-020>022-172330-
Summit OH-Geauga OH-Portage OH-Medina OH-Cuyahoga OH-
632 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA...NORTHEASTERN MEDINA AND
NORTHERN SUMMIT COUNTIES THROUGH 730 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Akron, Cuyahoga Falls, Brunswick, North Royalton, Kent, Solon,
Hudson, Twinsburg, Streetsboro, Macedonia, South Russell, Mantua,
Stow, Broadview Heights, Aurora, Brecksville, Bedford, Bedford
Heights, Hinckley, and Fairlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4109 8169 4124 8186 4147 8128 4123 8114
TIME...MOT...LOC 2231Z 246DEG 29KT 4117 8177

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 17, 6:40 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
640 PM EDT Sat Aug 17 2024

OHZ021-022-032-033-172345-
Summit OH-Portage OH-Stark OH-Mahoning OH-
640 PM EDT Sat Aug 17 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MAHONING...SOUTHERN
PORTAGE...STARK AND SOUTHERN SUMMIT COUNTIES THROUGH 745 PM EDT...

At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green to near Massillon to Sugarcreek.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, Alliance, Tallmadge,
North Canton, Louisville, Sebring, Mogadore, Minerva, Hartville,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, New Franklin, and
Norton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4103 8165 4117 8100 4114 8100 4113 8097
      4090 8102 4090 8109 4073 8109 4072 8124
      4065 8124 4065 8143 4066 8146 4064 8164
TIME...MOT...LOC 2239Z 262DEG 20KT 4099 8152 4077 8157 4052 8167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Garuckas
Local storm report, Aug 17, 6:47 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
647 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     1 W Ravenna             41.16N 81.27W
08/17/2024                   Portage            OH   Law Enforcement

            Tree down. Time estimated from radar.

&&

BM
Special weather statement, Aug 17, 6:51 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
651 PM EDT Sat Aug 17 2024

OHZ010-011-172345-
Lorain OH-Cuyahoga OH-
651 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUYAHOGA AND
NORTHEASTERN LORAIN COUNTIES THROUGH 745 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Ridgeville, or near Elyria, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Lorain, Elyria, Parma, Lakewood, Strongsville, Westlake,
North Royalton, North Ridgeville, Grafton, North Olmsted, Avon, Parma
Heights, Rocky River, Brook Park, Berea, Fairview Park, Middleburg
Heights, Bay Village, and Brooklyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4149 8178 4128 8172 4128 8213 4142 8216
      4149 8189
TIME...MOT...LOC 2251Z 255DEG 18KT 4135 8204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Garuckas

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:14 PM EDTSpecial Weather StatementCLEKnox, Morrow61 min
Aug 17, 1:38 PM EDTSpecial Marine WarningCLE67 min
Aug 17, 1:50 PM EDTSpecial Weather StatementCLEAshtabula40 min
Aug 17, 1:57 PM EDTSpecial Weather StatementCLEGeauga33 min
Aug 17, 2:00 PM EDTSpecial Weather StatementCLELake30 min
Aug 17, 2:35 PM EDTSpecial Weather StatementCLEGeauga55 min
Aug 17, 2:41 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne49 min
Aug 17, 2:47 PM EDTSpecial Weather StatementCLEAshtabula58 min
Aug 17, 2:55 PM EDTSpecial Weather StatementCLELake50 min
Aug 17, 3:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga26 min
Aug 17, 3:18 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Aug 17, 3:35 PM EDTSpecial Weather StatementCLEPortage40 min
Aug 17, 3:43 PM EDTSpecial Weather StatementCLELake62 min
Aug 17, 4:02 PM EDTSevere Thunderstorm WarningCLELake43 min
Aug 17, 4:12 PM EDTSpecial Marine WarningCLE70 min
Aug 17, 4:16 PM EDTSevere Thunderstorm WarningCLEMedina44 min
Aug 17, 4:20 PM EDTSpecial Weather StatementCLEAshtabula40 min
Aug 17, 4:39 PM EDTSpecial Weather StatementCLEMedina51 min
Aug 17, 4:51 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake39 min
Aug 17, 5:25 PM EDTSevere Thunderstorm WarningCLEHolmes50 min
Aug 17, 5:30 PM EDTSevere Thunderstorm WarningCLEPortage, Summit45 min
Aug 17, 6:00 PM EDTSpecial Weather StatementCLEMedina60 min
Aug 17, 6:15 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull26 min
Aug 17, 6:17 PM EDTAreal Flood AdvisoryCLEHolmes3 hr
Aug 17, 6:19 PM EDTSpecial Weather StatementCLESummit56 min
Aug 17, 6:32 PM EDTSpecial Weather StatementCLESummit58 min
Aug 17, 6:40 PM EDTSpecial Weather StatementCLEStark65 min
Aug 17, 6:45 PM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit28 min
Aug 17, 6:51 PM EDTSpecial Weather StatementCLELorain54 min
Aug 17, 7:01 PM EDTAreal Flood AdvisoryCLEPortage, Summit3 hr
Aug 17, 7:09 PM EDTSpecial Weather StatementCLECuyahoga, Geauga66 min
Aug 17, 7:16 PM EDTFlash Flood WarningCLEPortage4 hr
Aug 17, 7:26 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Aug 17, 7:31 PM EDTSpecial Marine WarningCLE89 min
Aug 17, 7:43 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lake2 hr
Aug 17, 7:45 PM EDTSpecial Weather StatementCLEAshtabula, Lake75 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.